Alert archive / Georgia / Freeze Warnings in 2019

Freeze Warning 14, NWS Atlanta, GA

November 9, 201982 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Nov 9, 2019, 2:41 PM EST for 82 counties in Georgia. It took effect at Nov 10, 2019, 3:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2019, 2:41 PM EST (19:41 UTC)
In effect from
Nov 10, 2019, 3:00 AM EST
Expired
Nov 10, 2019, 9:00 AM EST
In force
6 hr
Issued by
NWS Atlanta, GA
All 82 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 70 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

520 
WWUS72 KFFC 091941
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
241 PM EST Sat Nov 9 2019

GAZ011-019>025-027-030>039-041>062-066>076-078>086-089>098-
102>113-101400-
/O.NEW.KFFC.FZ.W.0014.191110T0800Z-191110T1400Z/
Chattooga-Floyd-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-
Madison-Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow-Clarke-
Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas-South Fulton-
DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard-
Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-
Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-
Washington-Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-
Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-
Schley-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-
Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Rome, Cartersville, Gainesville, 
Marietta, Atlanta, Lawrenceville, Athens, Carrollton, 
Douglasville, East Point, Decatur, Conyers, Covington, Newnan, 
Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, 
Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, 
and Vidalia
241 PM EST Sat Nov 9 2019

...FREEZE WARNING IN EFFECT FOR CENTRAL GEORGIA AND PORTIONS OF
NORTH GEORGIA FROM 3 AM TO 9 AM EST SUNDAY...

* WHAT...Temperatures in the low 30s expected.

* WHERE...Central Georgia and portions of north Georgia, along and
  south of a line from Summerville to Adairsville to Cumming to 
  Homer.

* WHEN...From 3 AM to 9 AM EST Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
2 follow-up statements
802 
WWUS72 KFFC 100830
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
330 AM EST Sun Nov 10 2019

GAZ011-019>025-027-030>039-041>062-066>076-078>086-089>098-
102>113-101400-
/O.CON.KFFC.FZ.W.0014.000000T0000Z-191110T1400Z/
Chattooga-Floyd-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-
Madison-Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow-Clarke-
Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas-South Fulton-
DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard-
Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-
Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-
Washington-Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-
Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-
Schley-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-
Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Rome, Cartersville, Gainesville, 
Marietta, Atlanta, Lawrenceville, Athens, Carrollton, 
Douglasville, East Point, Decatur, Conyers, Covington, Newnan, 
Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, 
Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, 
and Vidalia
330 AM EST Sun Nov 10 2019

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WHAT...Temperatures in the low 30s expected.

* WHERE...Central Georgia and portions of north Georgia, along 
  and south of a line from Summerville to Adairsville to Cumming 
  to Homer.

* WHEN...Through 9AM this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
818 
WWUS72 KFFC 101355
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
855 AM EST Sun Nov 10 2019

GAZ011-019>025-027-030>039-041>062-066>076-078>086-089>098-
102>113-101500-
/O.EXP.KFFC.FZ.W.0014.000000T0000Z-191110T1400Z/
Chattooga-Floyd-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-
Madison-Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow-Clarke-
Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas-South Fulton-
DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard-
Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-
Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-
Washington-Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-
Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-
Schley-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-
Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Rome, Cartersville, Gainesville, 
Marietta, Atlanta, Lawrenceville, Athens, Carrollton, 
Douglasville, East Point, Decatur, Conyers, Covington, Newnan, 
Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, 
Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, 
and Vidalia
855 AM EST Sun Nov 10 2019

...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING...

Temperatures have warmed above freezing this morning, therefore the
Freeze Warning will be allowed to expire at 9 AM across portions of
north and central Georgia.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Nov 9, 2:41 PM EST, 0 minutes earlier.

Area forecast discussion, Nov 9, 2:41 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
241 PM EST Sat Nov 9 2019

.SHORT TERM /Tonight through Sunday Night/...

Sfc ridge has settled into the area with the expected lax in
gradient winds as mostly calm to light VRB should persist through
overnight. This will provide the optimal setup for strong
radiational cooling. Have opted to lean on the cooler guidance
solutions accordingly which ended up being a MAV/MET blend for
temps. This gives a sizable portion of the CWA reaching 32/33
degrees near sunrise tomorrow and enough to warrant a Freeze
Warning. Have issued along and south of a line from Summerville to
Adairsville to Cumming to Homer, which leaves out the previously
decided zone of far north GA that had 28 deg obs this morning ending
the growing season and hence Frost/Freeze products. Most areas
should see decent areas of frost in the morning as well.

Sunday afternoon temps will rebound quite nicely into the mid to
upper 60s for most areas under persisting subsidence and mostly
clear skies. As the upper flow shifts more zonal to SW late Sunday,
we can expect Sunday night temps a bit warmer in the upper 30s to
low 40s for most areas, therefore not expecting much frost/freeze
concerns.

Baker

.LONG TERM /Monday through Saturday/...

Again, made minimal changes made to the general trends through the
extended forecast period with medium-range models remaining fairly
consistent with recent runs. System Monday night into Tuesday still
a bit uncertain with respect to precipitation amounts and
precipitation type across the far north. Ultimate resolution
concerning wintry mix chances is still looking to be highly
dependent on the timing and location of the back edge of the
precipitation relative to the colder air moving in behind the front.
Right now it looks like we may see temperatures cool enough for some
wintry precipitation early Tuesday across portions of the far north.
With surface temperatures expected to be at or slightly above
freezing and a relatively warm ground, combined with the dwindling
QPF numbers, no significant accumulation would be expected.

System later in the week moving through the southern branch could
spread precipitation north out of the Gulf of Mexico across the
region. GFS is trending toward the drier ECMWF with the main impacts
south and east of the forecast area.

20

&&

.AVIATION...
18Z Update...

VFR conditions thru period with mostly clear skies. Winds should
become light SE this afternoon then calm overnight for most sites
(light SW shift for KATL after 06z), then all northern sites light SW
during Sunday day. Southern sites could stay calm into Sunday with
any light SW shift later in the afternoon.

//ATL Confidence...18Z Update...

High on all elements.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          34  66  40  67 /   0   0   0   0
Atlanta         39  65  44  66 /   0   0   0   0
Blairsville     33  64  38  61 /   0   0   0   5
Cartersville    35  65  41  67 /   0   0   0   0
Columbus        37  68  41  71 /   0   0   0   0
Gainesville     37  64  43  65 /   0   0   0   0
Macon           32  67  35  71 /   0   0   0   0
Rome            32  66  39  66 /   0   0   0  10
Peachtree City  34  66  38  67 /   0   0   0   0
Vidalia         33  69  42  76 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 3 AM to 9 AM EST Sunday for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Chattahoochee...Chattooga...Cherokee...
Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...DeKalb...
Dodge...Dooly...Douglas...Emanuel...Fayette...Floyd...Forsyth...
Glascock...Greene...Gwinnett...Hall...Hancock...Haralson...
Harris...Heard...Henry...Houston...Jackson...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Macon...
Madison...Marion...Meriwether...Monroe...Montgomery...Morgan...
Muscogee...Newton...North Fulton...Oconee...Oglethorpe...
Paulding...Peach...Pike...Polk...Pulaski...Putnam...Rockdale...
Schley...South Fulton...Spalding...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Telfair...Toombs...Treutlen...Troup...
Twiggs...Upson...Walton...Warren...Washington...Webster...
Wheeler...Wilcox...Wilkes...Wilkinson.

&&

SHORT TERM...Baker
LONG TERM....20
AVIATION...Baker
Hazardous weather outlook, Nov 9, 12:24 PM EST, 2 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1224 PM EST Sat Nov 9 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101730-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1224 PM EST Sat Nov 9 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

There is a chance for a rain-snow mix to light snow flurries over
far north Georgia on Tuesday morning, mainly in areas of higher
elevations.

Unseasonably cold conditions will then move into the forecast
area Tuesday into Tuesday night with temperatures expected to be
15-25 degrees below normal in some areas. A hard freeze is
expected for the majority of the forecast area by Wednesday
morning with temperatures in the 20s and wind chills in the teens
currently forecast. This will pose a threat for anyone outside
without proper protection from the cold.

Otherwise, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Freeze Warnings in Georgia, 2019Every freeze warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.